Are you experiencing hot and cold sweats? cold one second and hot the next? See how IBS contributes to this symptom and learn how to eliminate it!
Hot and cold sweats is a symptom where your body feels as though it is flipping between two extreme temperatures, either really hot or really cold.
*I have also experienced the feeling of cold then hot then cold sweats. Let me explain why this happens and how to eliminate it.*
When you have the feeling of freezing then burning sensation all over your body, it usually means that your body is battling a bacterial infection/imbalance. It perhaps may have been something you have eaten during the day.
If you only experience hot flashes it may be due to anxiety attacks. Anxiety however will not cause hot and cold flashes to occur.
The other cause may be due to the intake of medication; particularly antibiotics. Antibiotics causes your body to lose the correct balance of good and bad bacteria in your body.
So how can I solve this?
When Getting Over an Illness
You may appear to have gotten rid of your illness, however it may still be lingering around. Therefore, only ingest bland, liquid forms of food when you are overcoming an illness such as the stomach flu/food poisoning.
The foods may include, congee, any type of soup, juice, etc. This is necessary until your body’s bacteria have rebalanced itself and is ready to take-in solid forms of food.
I would suggest, keeping away from solid foods for 5-7 days until you feel healthy enough to ingest them. Even then, make sure to eat bland solid foods to begin with, such as potato, rice, etc. If you become nauseated after ingesting solid foods, return back to bland liquid forms of food for the same duration again.
Feeling nausea again when ingesting solid foods is a sign that your illness is still lingering which results in the hot and cold flashes
When Taking Prescription Pills (ie. Antibiotics)
It takes time for your system to rebalance after a set of medication has been taken. Allow your body to recover for 2-4 weeks afterwards, dependent on how you feel.
If it has been 4 weeks already after completing your set of medication and you still feel hot and cold flashes, it’s time to find a solution. Normally it should not last for longer than 4 weeks after the completion of medication.
Often times, if it is medication related, it is antibiotics that leads to IBS. With the in-take of anitbiotics, it usually leads to a bacteria imbalance in your system.
Only follow the guidelines below if it has been > 4 weeks since medication:
Read the solution within the diarrhea section to solve the hot and cold sweats if it continues to persist. It requires a diet change as well as some intake of herbs.
Always remember that patience and persistence is key when following the guidelines provided here.
Return to Articles on IBS
Return to Reversing IBS [home page]